Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 27, 2021, 2:49 AM CDT for Lincoln County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 2:49 AM CDT (07:49 UTC)
- Expired
- May 27, 2021, 3:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 137 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS83 KICT 270749 SPSICT Special Weather Statement National Weather Service Wichita KS 249 AM CDT Thu May 27 2021 KSZ033-270815- Lincoln KS- 249 AM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Lincoln County in central Kansas... * Until 315 AM CDT. * At 248 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles northwest of Lincoln... moving east at 30 mph. * Wind gusts up to 40 mph will be possible with this storm. * Locations impacted include... Lincoln, Sylvan Grove, Beverly, Barnard and Ash Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3922 9793 3894 9793 3897 9839 3922 9841 TIME...MOT...LOC 0749Z 254DEG 25KT 3913 9821 $$ BUTLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 27, 1:00 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 27, 1:00 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 100 AM CDT Thu May 27 2021 .SHORT TERM...(This evening through Saturday night) Issued at 407 PM CDT Wed May 26 2021 Current satellite water vapor imagery shows a healthy upper level wave moving eastward across Montana and Wyoming, and this system will move into the Dakotas for tonight. Elevated severe storms developed this morning/early afternoon along mid-level frontal boundary over northwest/central Kansas. Latest thinking is that moist upslope low level flow will generate storms this afternoon across the high plains region of western Nebraska which will then travel east/southeast tonight along that mid-level frontal boundary. A large scale forward propagating MCS is likely with damaging to destructive winds being the primary risk overnight. The track of this MCS could clip parts of central KS(I-70 corridor) with the better chances remaining north over southern Nebraska/northern KS. This MCS should create a well pronounced outflow boundary that will surge southward and become a focus for storms re-developing on Thursday. Where this boundary ends up will be key for Thursday afternoon severe weather location. Shear vectors look be more parallel to the surface frontal boundary/outflow boundary which should create a more rapid liner storm mode development, with damaging winds and large hail being the main risk. A few tornadoes could be possible for any initial discrete cells, however the risk looks lower due to quick evolution to liner mode. Given an expected very unstable airmass south of the boundary the line of storms could produce higher end severe weather. Another area for storms possibly redeveloping this afternoon will be along the dry-line in southwest Kansas. A very unstable airmass with MLCAPE values over 3500 J/kg and favorable wind shear aloft supports supercell development. Any storm that develops along the dry-line should remain discrete with 0-8km shear vectors being perpendicular to the dry-line boundary. This activity will move eastward into a favorable tornadic environment this evening with increasing low level jet and boosting values of 0-1km SRH. This activity could reach parts of central/south central Kansas late this evening. Surface high pressure with cooler and much drier air will overspread the region for Thursday night into Friday, as upper trough shifts eastward into the Great Lakes region. This will stabilize the atmosphere over Kansas with dry weather expected for Thursday night- Saturday. .LONG TERM...(Sunday through Wednesday) Issued at 407 PM CDT Wed May 26 2021 Models show upper level ridge axis shifting slowly east on Sunday with a couple upper waves moving across the central plains for Sunday-Tuesday next week. This looks to bring more rounds of showers/storms to the region. Meanwhile long range models show an upper trough pivoting eastward across the central plains on Wednesday, and if this signal remains consistent then weather pattern would shift precipitation east of Kansas. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1258 AM CDT Thu May 27 2021 Low level moisture transport continues to stream to the NE into southern KS. This moisture advection is feeding a bowing line of convection currently moving across southern KS. Expect this complex of storms to continue to move to the east early this morning and affect the KCNU taf site. So will go with a SHRA/VCTS and some variable wind gusts for this complex. The rest of the region will see a lull from the convection overnight, as most of the convection moves NE of the forecast area. A frontal boundary will push southeast across the forecast area during the daytime hours. Expect this front to be located close to the KS Turnpike by around 18z, with convection expected to develop along this boundary for Thu afternoon. So will go with VCTS and TSRA for the KICT/KCNU and KHUT taf sites. Expect this convective chance to move rapidly SE into NE OK, by the early evening hours on Thu. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 82 53 72 / 40 60 20 10 Hutchinson 68 82 51 70 / 50 40 10 0 Newton 68 82 51 69 / 50 60 10 0 ElDorado 68 82 52 70 / 60 70 20 0 Winfield-KWLD 69 82 55 73 / 30 70 30 10 Russell 63 79 47 69 / 60 10 0 0 Great Bend 66 81 48 70 / 50 20 10 0 Salina 64 81 50 69 / 70 50 0 0 McPherson 65 82 50 69 / 60 50 10 0 Coffeyville 69 82 57 71 / 20 90 60 10 Chanute 69 82 55 69 / 50 80 40 10 Iola 68 81 54 68 / 60 90 40 10 Parsons-KPPF 69 82 56 70 / 30 90 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...Ketcham
Hazardous weather outlook, May 26, 4:28 PM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 428 PM CDT Wed May 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 428 PM CDT Wed May 26 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Severe storms will affect central Kansas through the early evening hours with very large hail, damaging winds, torrential rainfall, and a few tornadoes possible. More storms look to develop over southwest Kansas which would move eastward, and could reach central and south central Kansas after 10 PM. Very large hail, damaging winds, and a tornado would be possible with this activity. In addition, thunderstorms will develop over southwest Nebraska then track east southeast tonight. The storms will evolve into a line of storms with the primary risk being damaging winds of 60 to 80 mph, and heavy rainfall. This line of storms could impact central Kansas late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front will move across the area Thursday afternoon into Thursday evening. Locations generally along and southeast of the Kansas Turnpike will have the greatest risk of severe storms. Severe storms appear likely with golfball to tennis ball size hail, damaging winds of 60-70 mph, and perhaps a tornado or two. Heavy rainfall and localized flooding will also be possible. More rounds of storms will be possible for Sunday through Tuesday across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, May 27, 1:43 AM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Wichita KS 143 AM CDT Thu May 27 2021 KSZ070-094-098-270745- Greenwood KS-Chautauqua KS-Elk KS- 143 AM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Greenwood County in southeastern Kansas... Chautauqua County in southeastern Kansas... Elk County in southeastern Kansas... * Until 245 AM CDT. * At 142 AM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from Toronto to near Cedar Vale...and moving east at 15 mph. * Wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Eureka, Sedan, Howard, Cedar Vale, Moline, Longton, Hamilton, Severy, Grenola, Fall River, Peru, Chautauqua, Elk Falls, Niotaze, Climax, Virgil, Eureka City Lake, Eureka Airport, Fall River State Park and Hale. A Severe Thunderstorm Watch remains in effect until 700 AM CDT for southeastern Kansas. LAT...LON 3789 9652 3804 9597 3701 9596 3701 9653 TIME...MOT...LOC 0643Z 275DEG 14KT 3780 9593 3711 9659 METZGER
Local storm report, May 27, 1:48 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
148 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 7 ESE UDALL 37.36N 97.00W
05/27/2021 COWLEY KS EMERGENCY MNGR
DELAYED REPORT: 12-14 LIVE TREE SNAPPED NEAR
THE BASE.
&&Local storm report, May 27, 2:03 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND DMG 4 WSW LINCOLNVILLE 38.48N 97.04W
05/27/2021 MARION KS LAW ENFORCEMENT
DELAYED REPORT: LARGE TREE DOWN OVER THE
ROAD.
&&Local storm report, May 27, 2:06 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
206 AM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 6 WNW LOST SPRINGS 38.60N 97.06W
05/27/2021 MARION KS EMERGENCY MNGR
DELAYED REPORT: TREES ACROSS ROADS AND WIND
DAMAGE TO HOMES.
&&Special weather statement, May 27, 2:18 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
218 AM CDT Thu May 27 2021
KSZ070>072-094>096-098>100-270815-
Montgomery KS-Wilson KS-Greenwood KS-Woodson KS-Labette KS-
Chautauqua KS-Neosho KS-Elk KS-Allen KS-
218 AM CDT Thu May 27 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Wilson County in southeastern Kansas...
Southeastern Greenwood County in southeastern Kansas...
Woodson County in southeastern Kansas...
Northwestern Labette County in southeastern Kansas...
Eastern Chautauqua County in southeastern Kansas...
Neosho County in southeastern Kansas...
Eastern Elk County in southeastern Kansas...
Allen County in southeastern Kansas...
* Until 315 AM CDT.
* At 217 AM CDT...National Weather Service Doppler radar was tracking
strong thunderstorms with locally heavy rainfall along a line
extending from 6 miles northwest of Humboldt to 5 miles southeast
of Longton...and moving east at 40 mph.
* Wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Independence, Chanute, Iola, Neodesha, Fredonia, Cherryvale,
Humboldt, Yates Center, Erie, Sedan, La Harpe, Gas, Moran, Thayer,
Altoona, Mound Valley, Longton, Elk City, Buffalo and Fall River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Kansas.
LAT...LON 3722 9537 3703 9639 3804 9579 3804 9508
3800 9508
TIME...MOT...LOC 0718Z 254DEG 35KT 3789 9552 3732 9602
METZGERSpecial weather statement, May 27, 2:49 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 249 AM CDT Thu May 27 2021 KSZ033-270815- Lincoln KS- 249 AM CDT Thu May 27 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Lincoln County in central Kansas... * Until 315 AM CDT. * At 248 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles northwest of Lincoln... moving east at 30 mph. * Wind gusts up to 40 mph will be possible with this storm. * Locations impacted include... Lincoln, Sylvan Grove, Beverly, Barnard and Ash Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3922 9793 3894 9793 3897 9839 3922 9841 TIME...MOT...LOC 0749Z 254DEG 25KT 3913 9821 BUTLER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 45 min |
| May 26, 7:19 PM CDT | Areal Flood Warning | ICT | Saline | 4 hr |
| May 26, 7:40 PM CDT | Areal Flood Warning | ICT | Rice | 4 days |
| May 26, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 47 min |
| May 26, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 47 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 33 min |
| May 26, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 45 min |
| May 26, 9:41 PM CDT | Areal Flood Warning | ICT | McPherson | 15 hr |
| May 26, 10:00 PM CDT | River Flood Warning | ICT | Russell | 5 hr |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 30 min |
| May 26, 10:31 PM CDT | Flash Flood Warning | ICT | McPherson | 5 hr |
| May 26, 10:33 PM CDT | Areal Flood Warning | ICT | Marion | 37 hr |
| May 26, 10:35 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| May 26, 10:46 PM CDT | Special Weather Statement | ICT | Harper | 44 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 50 min |
| May 26, 11:33 PM CDT | Flash Flood Warning | ICT | Marion | 12 hr |
| May 26, 11:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 25 min |
| May 26, 11:54 PM CDT | Special Weather Statement | ICT | Sedgwick | 36 min |
| May 26, 11:59 PM CDT | Special Weather Statement | ICT | Marion | 61 min |
| May 27, 12:04 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 42 min |
| May 27, 12:15 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 46 min |
| May 27, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 57 min |
| May 27, 12:20 AM CDT | Tornado Warning | ICT | Marion | 25 min |
| May 27, 12:40 AM CDT | Tornado Warning | ICT | Butler, Cowley | 15 min |
| May 27, 12:43 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 62 min |
| May 27, 1:01 AM CDT | Special Weather Statement | ICT | Chase | 29 min |
| May 27, 1:25 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson, Woodson | 35 min |
| May 27, 1:43 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood | 62 min |
| May 27, 1:54 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 22 min |
| May 27, 2:18 AM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Montgomery, Neosho, Wilson, Woodson | 57 min |
| May 27, 3:22 AM CDT | Special Weather Statement | ICT | Montgomery, Neosho, Wilson | 23 min |
| May 27, 3:45 AM CDT | Special Weather Statement | ICT | Labette, Neosho | 30 min |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Neosho | 37 hr |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Labette, Neosho | 71 hr |
| May 27, 9:12 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 4 days |
| May 27, 9:38 AM CDT | River Flood Warning | ICT | Marion | 35 hr |
| May 27, 10:20 AM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more | 7 hr |
| May 27, 12:02 PM CDT | Special Weather Statement | ICT | Chautauqua | 28 min |
| May 27, 12:09 PM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| May 27, 12:31 PM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| May 27, 12:59 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| May 27, 1:49 PM CDT | Special Weather Statement | ICT | Cowley | 26 min |
| May 27, 2:29 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley | 4 hr |
| May 27, 2:34 PM CDT | Areal Flood Warning | ICT | Saline | 18 hr |
| May 27, 2:51 PM CDT | Special Weather Statement | ICT | Cowley | 24 min |
| May 27, 4:13 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 4 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.